Texas, 2009Drought in Texas, June 1 to 30, 2009
June 1 to 30, 2009 · NWS FWD · 3 events in 3 counties and zones
Drought conditions improved across the western counties of north Texas this month but worsened across the southern counties. Exceptional Drought was declared in Milam County by the end of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $35,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions improved across the western counties of north Texas this month but worsened across the southern counties. Exceptional Drought was declared in Milam County by the end of the month. Local farmers and ranchers continued to suffer due to minimal rainfall received across the southern counties of north Texas. Corn and Sorghum was suffering and supplemental feeding continued. Several bodies of water were at levels below average and many communities across north Texas enacted water conservation orders. Twelve counties had Burn Bans this month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 10:04 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, May 31, 10:04 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT SUN MAY 31 2009
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MONDAY NIGHT WITH SCATTERED
CIRRUS AT NIGHT AND SCATTERED CU DURING THE DAY MONDAY. A SOUTH TO
SOUTHEAST WIND WILL PREVAIL BETWEEN 6 AND 10 KNOTS TONIGHT AND
FROM 11 TO 14 KNOTS FROM MID MORNING MONDAY THROUGH THE AFTERNOON.
THE BEST STORM CHANCES MONDAY WILL BE WELL TO THE WEST OF TAF
SITES.
79
&&
.UPDATE...
HAVE REMOVED POPS AND MENTION OF SHOWERS/THUNDERSTORMS FROM THE
EVENING FORECAST. ALSO MADE A FEW ADJUSTMENTS TO HOURLY
SKY/TEMP/DEWPOINT FOR THE REMAINING EVENING HOURS.
DIURNAL THUNDERSTORMS HAVE DISSIPATED WITH ONLY ISOLATED VERY
LIGHT RAIN/SPRINKLES STILL LINGERING WEST OF I-35 /WHICH SHOULD
DIMINISH AFTER 9PM/.
UPDATES AVAILABLE SHORTLY.
SCHULTZ
&&
.PREV DISCUSSION... /ISSUED 247 PM CDT SUN MAY 31 2009/
SHORTWAVE DISTURBANCE CONTINUES TO SLOWLY LIFT NE UNDERNEATH BROAD/
WEAK UPPER RIDGE...WHILE THE WRN HALF OF NORTH TX AWAITS DEEPER
MOISTURE TO ARRIVE FROM SSW. CURRENTLY...DRY-AIR ENTRAINMENT IS
REALLY THE ONLY THING KEEP TOWERS ACROSS NORTH TX FROM DEVELOPING
INTO WIDELY SCT STORMS WEST OF I-35. FEEL THIS WILL STILL OCCUR BY
00Z MON/6-7 PM LOCAL TIME WITH LAPSE RATES/INSTABILITY COMBINING
WITH LIFTING MECHANISM AND PEAK DAYTIME HEATING FOR A FEW STRONG
STORMS...POSSIBLY AN ISOLATED SEVERE STORM WITH MICROBURST WINDS AND
A LITTLE HAIL. SO WE WAIT.
BY LATE EVENING/OVERNIGHT...ACTIVITY SHOULD REMAIN RELEGATED TO
IMMEDIATE VICINITY OF SHORTWAVE WEST OF OUR COUNTIES WITH ANOTHER
RE-FIRING OF SOME ISOLATED STORMS OVER NW COUNTIES LATE MON AFTN INTO
MON EVENING...WITH SEASONABLY HOT AND HUMID WEATHER EXPECTED. LATE
MON NIGHT AND THE MAJORITY OF THE DAY TUESDAY SHOULD REMAIN QUIET...
AS WE AWAIT COLD FRONT AND NW FLOW DISTURBANCE EJECTING ESE OUT OF
THE CENTRAL ROCKIES ACROSS THE CENTRAL/SRN PLAINS. THINK WEAK FRONT
AND DISTURBANCE PUSH TO THE RED RIVER VICINITY FROM THE NW LATER
TUES NIGHT/WED MORNING...POSSIBLY DEVELOPING CONVECTION IN THE FORM
OF A LATE SEASON MCS. SOME BRIEF DISSIPATION THROUGH THE MORNING
HOURS WEDNESDAY...BEFORE DAYTIME HEATING GETS THE FRONTAL BOUNDARY
ACTIVE ONCE AGAIN BY WED AFTERNOON. CANT RULE OUT SOME SEVERE
WEATHER HERE...ESPECIALLY DAMAGING WINDS AND SOME LOCALIZED HEAVY
RAINFALL IN THESE SCENARIOS.
BY WED NIGHT...FRONT PUSHES ESE AWAY FROM AWAY WITH RAIN CHANCES
ENDING FROM NW TO SE ACROSS THE AREA WITH SLIGHTLY COOLER/DRIER
CONDITIONS EXPECTED BRIEFLY ON THURSDAY RELATIVE TO SEASONAL NORMS.
SUB-TROPICAL UPPER RIDGE AMPLIFIES QUICKLY FROM MEXICO ACROSS THE
SRN PLAINS WITH HOT AND HUMID CONDITIONS RETURNING TO THE AREA FRI
INTO NEXT WEEKEND. HEAT INDICES MAY OR MAY NOT BE A CONCERN FOR NEXT
WEEKEND.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 69 90 68 90 69 / 5 5 10 10 40
WACO, TX 65 90 67 91 69 / 10 5 10 10 20
PARIS, TX 65 90 65 88 68 / 5 5 5 10 30
DENTON, TX 66 90 67 90 67 / 5 5 10 10 50
MCKINNEY, TX 64 89 66 89 67 / 5 5 10 10 40
DALLAS, TX 70 90 70 90 69 / 5 5 10 10 30
TERRELL, TX 65 89 66 89 69 / 5 5 10 10 20
CORSICANA, TX 64 89 67 90 69 / 5 5 10 10 10
TEMPLE, TX 64 90 66 91 69 / 10 5 10 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/21
Hazardous weather outlook, May 31, 7:19 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT SUN MAY 31 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
819 PM CDT SUN MAY 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ACROSS NORTHWEST SECTIONS OF THE AREA MONDAY AFTERNOON AND
EVENING.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES
THROUGH THE AREA. SEVERE WEATHER WILL BE POSSIBLE TUESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 31, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN MAY 31 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 8 NE LAMPASAS 31.15N 98.09W
05/31/2009 LAMPASAS TX LAW ENFORCEMENT
UNKNOWN SIZE TREE BLOWN DOWN AND HIGHWAY CONSTRUCTION
SIGN BLOWN IN ROADWAY ON HIGHWAY 580.Drought, Young
- When
- June 1, 12:00 AM CST to June 15, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe Drought conditions were observed across Young County during the first half of June according to the U.S. Drought Monitor. Conditions improved by mid month due to rainfall over the county.
Drought, Stephens
- When
- June 1, 12:00 AM CST to June 15, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe Drought conditions were observed across Stephens County during the first half of June according to the U.S. Drought Monitor. Conditions improved by mid month due to rainfall over the county.
Drought, Milam
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Drought conditions continued to worsen across Milam County during the month of June according to the U.S. Drought Monitor. Extreme Drought was observed across the county for most of the month, but Exceptional Drought was declared across the southern third of the county by the end of the month. Rain amounts during the month continued to be below normal across the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 1 to 30, 2009$6.0 million · 3 events
- Wildfire and Hail in California, June 1 to 30, 20091 injured · $2.0 million · 1.25 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2009$3.0 million · 1 in hail · 6 events
- Drought in Texas, June 1 to 30, 2009$2.5 million · 3 events
- Hail in Nebraska, June 1, 2009$1.1 million · 0.88 in hail · 3 events
- Hail in Kansas, June 1, 2009$585,000 · 1.75 in hail · 8 events
- Lightning Strike in South Carolina, June 1, 2009$400,000 · 1 event
- Damaging Winds in Indiana, June 1, 2009$285,000 · 60 kt wind · 7 events
- Tornado and Flash Flood in Illinois, June 1, 2009$225,000 · EF0 · 11 events
- Hail and Damaging Winds in Ohio, June 1, 2009$103,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Illinois, June 1, 2009$51,000 · 1.75 in hail · 28 events
- Flash Flooding and Hail in Indiana, June 1, 2009$71,000 · 1.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180538, 180539, 180540.